MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM 3MAX REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM 3MAX REPERFUSION CATHETER; NRY
Model Number 3MAXCKIT
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the middle cerebral artery (mca) using a penumbra system 3max reperfusion catheter (3maxc), a penumbra system ace 68 reperfusion catheter (ace68), a non-penumbra guide catheter, and a guidewire.During the procedure, the physician injected tissue plasminogen activator (tpa) and subsequently placed the guide catheter in the internal carotid artery (ica) and the ace68 was advanced into the carotid siphon.Next, the 3maxc was passed through the clot towards the target location.The physician removed the 3maxc and guidewire from the ace68 in order to begin aspiration and noticed that the 3maxc was stretched.Therefore, the 3maxc was no longer used in the procedure.The procedure was completed using two other stent retrievers, the same guide catheter, and the same ace68.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned 3maxc confirmed stretching on the distal shaft.If the device is forcefully retracted against resistance, damage such as this may occur.Further evaluation revealed that a non-penumbra guidewire was returned protruding through the stretched region of 3maxc.The root cause of this damage could not be determined; however, this damage may cause resistance during manipulation of the 3maxc and guidewire within the ace68.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA SYSTEM 3MAX REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11441264
Report Number3005168196-2021-00457
Device Sequence Number3497151
Product Code NRY
UDI-Device Identifier00814548016757
UDI-Public00814548016757
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/09/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/19/2023
Device Model Number3MAXCKIT
Device Catalogue Number3MAXCKIT
Device Lot NumberF96376
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/09/2021
Supplement Date Received by Manufacturer03/15/2021
Initial Report FDA Received Date03/08/2021
Supplement Report FDA Received Date04/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age83 YR
Date Report Sent to FDA01/01/2005